Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2017, 4:06 PM MDT for Logan County, Colorado. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2017, 4:06 PM MDT (22:06 UTC)
- Expired
- Jun 7, 2017, 5:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Denver radar (KFTG), 144 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:09 PM MDT | HAIL 1 | 5 S Sterling, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WUUS55 KBOU 072206
SVRBOU
COC075-072300-
/O.NEW.KBOU.SV.W.0035.170607T2206Z-170607T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
406 PM MDT WED JUN 7 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Logan County in northeastern Colorado...
* Until 500 PM MDT
* At 406 PM MDT, a severe thunderstorm was located over Atwood, or 7
miles south of Sterling, moving south at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southeastern Sterling and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4060 10307 4044 10305 4044 10331 4056 10331
4061 10323
TIME...MOT...LOC 2206Z 351DEG 5KT 4055 10324
HAIL...1.25IN
WIND...60MPH
$$
GIMMESTAD2 follow-up statements
319
WWUS55 KBOU 072237
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
437 PM MDT WED JUN 7 2017
COC075-072300-
/O.CON.KBOU.SV.W.0035.000000T0000Z-170607T2300Z/
Logan CO-
437 PM MDT WED JUN 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTH CENTRAL LOGAN COUNTY...
At 437 PM MDT, a severe thunderstorm was located 6 miles southeast of
Atwood, or 12 miles south of Sterling, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Logan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Denver Colorado.
&&
LAT...LON 4056 10308 4044 10305 4044 10328 4051 10328
4056 10319
TIME...MOT...LOC 2237Z 338DEG 10KT 4048 10321
HAIL...1.25IN
WIND...60MPH
$$
GIMMESTAD071
WWUS55 KBOU 072301
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
501 PM MDT WED JUN 7 2017
COC075-072310-
/O.EXP.KBOU.SV.W.0035.000000T0000Z-170607T2300Z/
Logan CO-
501 PM MDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOGAN COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
A Severe Thunderstorm Warning is now in effect for North Central
Washington county including Akron until 545 PM. Large hail and
damaging winds are possible in that area.
LAT...LON 4056 10308 4044 10305 4044 10328 4051 10328
4056 10319
TIME...MOT...LOC 2300Z 351DEG 5KT 4045 10320
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM MDT, 36 minutes earlier.
Area forecast discussion, Jun 7, 3:30 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 330 PM MDT Wed Jun 7 2017 .SHORT TERM...(This evening through Thursday) Issued at 330 PM MDT Wed Jun 7 2017 A few strong storms have developed over Logan County this afternoon with scattered weaker storms over the northern foothills. Satellite imagery show shower activity back to the western Colorado border which must represent the back edge of this afternoon's short wave disturbance. Several more hours of shower activity can be expected as instability from this afternoon's warming is released. The winds aloft are generally weak, resulting in pulse-like convective development. Decreasing clouds are expected overnight, after shower activity comes to an end For Thursday, models are showing additional warming at low and mid levels which may end up capping a lot of tomorrow afternoon's activity. The upper ridge axis is still forecast to be over central Colorado along with surface low pressure. The weak southeasterly wind field should be in place across eastern Colorado again, keeping moisture present on the plains. The NAM and GFS QPF fields keep all showers over the mountains. A few showers that develop over the mountains and foothills could move out over the adjacent plains. Will keep the northeast plains dry for now, since 700 mb temperatures will be in the +12-14C range. Model soundings show that if the cap can be broken, then 1500-2000 j/kg of CAPE will be available. The other message of the day will be the warmer temperatures, with highs in the mid 80s before any showers get going to cool things down. .LONG TERM...(Thursday night through Wednesday) Issued at 330 PM MDT Wed Jun 7 2017 By early Friday morning the ridge axis will be centered at 104W longitude. Winds aloft will be weak and moisture will have been pushed to the east, with PWATs dropping to 0.5" over the Plains and about 0.25" over the mountains. Synoptic scale subsidence area-wide means no chance of rain and mostly clear skies on Friday. Thickness and 700 mb temps increase significantly throughout the day, 3-5 degC at 700 mb area-wide so high temps at the surface should exceed 90 degrees below 6000 feet elevation. Mountains should see 70s to low 80s. On Saturday and Sunday the ridge axis shifts further east putting Colorado in a dry West-Southwest flow. 700 mb temps and thickness values are similar to Friday's, but look to increase slightly, supporting 1-3 degF warming at the surface, expecting mid 90s across the Plains and 70s to mid 80s in the mountains. Sunday's highs will be similar to Saturday's most areas but afternoon cloud cover may limit temps a few degrees across the mountains and adjacent Plains, but the far eastern Plains will likely reach the mid 90s both days. For now record highs look safe at Denver during this predicted warm streak, with Friday's record max at 95, Saturday at 99, and Sunday at 100. On Monday a Pacific trough moves into the Intermountain West, and models handle the evolution of the trough in varying ways. They agree on the general placement of the trough axis, placing it across central Nevada Monday morning. The net result is that increased SW flow and some synoptic scale lift (via vorticity advection aloft) should result in increasing showers and thunderstorm chances across the mountains starting Monday afternoon and with better chances Tuesday. Current thinking is that the trough will move across Wyoming on Tuesday, resulting in a dry downslope flow across the Plains and no chance of precipitation Monday or Tuesday. Thickness and 700 mb temps Monday should be decreasing area-wide, and with some afternoon cloud cover temps should remain below 90 degrees on Monday other than the far NE Plains. After the trough axis swings by Tuesday, cold advection in the low to mid levels should result in cooler high temperatures area wide, with mid 70s across the Plains and mid 50s to mid 60s in the mountains. Wednesday looks dry area-wide and with a flat ridge and westerly flow aloft, resulting in seasonably warm temperatures around 80 degrees across the Plains and 60s to low 70s in the mountains. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 330 PM MDT Wed Jun 7 2017 Showers and thunderstorms will move over the Denver metro area over the next few hours and then dissipate/move eastward. Small hail, gusty winds and brief rain can be expected as storms move across the airports. Decreasing clouds are expected overnight as winds return to southerly. Another round of storms will be possible Thursday afternoon as the warm, moist airmass remains in place over northeast Colorado. VFR conditions should prevail except during thunderstorms. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Dankers LONG TERM...Schlatter AVIATION...Dankers
Hazardous weather outlook, Jun 7, 10:37 AM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1037 AM MDT Wed Jun 7 2017 COZ030>051-081645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1037 AM MDT Wed Jun 7 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains and higher terrain in the early afternoon, and then move east and southeast across the plains through the afternoon. A few of these storms may become severe with large hail and damaging winds. Due to higher moisture levels today, heavy rain can also be anticipated with the thunderstorms. However, storms will be moving faster today, so the overall flood threat is low. A weak upper level disturbance moving over the northern half of the state this afternoon along with more westerly flow at upper levels will drive the additional storm activity today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered high-based thunderstorms are expected over the high terrain Thursday, with a slight chance of storms over the plains. The main impact with these storms will be strong outflow winds. Conditions will be getting warmer and drier through the weekend to increase fire weather concerns. Winds will be increasing through the weekend as a large weather system spins over the Pacific Northwest. This system is expected to push over the Northern Rockies Monday, which will bring a slight chance of thunderstorms over Northern Colorado Monday and Tuesday. Temperatures through Sunday are expected to be well above average with readings in the mid 90s on the plains by Saturday. This will enhance snowmelt in the high country and increase river flows. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 1 pm across the plains.
In the hours before
Special weather statement, Jun 7, 3:21 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Denver CO 321 PM MDT WED JUN 7 2017 COZ040-072200- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 321 PM MDT WED JUN 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 400 PM MDT... At 320 PM MDT, Doppler radar was tracking a strong thunderstorm over southwestern Denver International Airport, or 12 miles northeast of Denver, moving southwest at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northeastern Denver, northwestern Aurora, eastern Commerce City and southwestern Denver International Airport. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3987 10479 3984 10468 3972 10470 3979 10488 TIME...MOT...LOC 2120Z 027DEG 3KT 3983 10477 BOWEN
Special weather statement, Jun 7, 3:36 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Denver CO
336 PM MDT WED JUN 7 2017
COZ035-072200-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
336 PM MDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARIMER COUNTY
UNTIL 400 PM MDT...
At 336 PM MDT, Doppler radar was tracking a strong thunderstorm over
Estes Park, or 25 miles southwest of Fort Collins, moving southeast
at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Estes Park and Glen Haven.
LAT...LON 4037 10526 4022 10545 4026 10549 4027 10548
4029 10550 4030 10546 4033 10547 4033 10548
4030 10549 4032 10550 4031 10554 4034 10555
4031 10555 4035 10559 4046 10545
TIME...MOT...LOC 2136Z 304DEG 13KT 4036 10549
BOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:19 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jun 7, 2:39 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
| Jun 7, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 52 min |
| Jun 7, 3:21 PM MDT | Special Weather Statement | BOU | Denver | 39 min |
| Jun 7, 3:36 PM MDT | Special Weather Statement | BOU | Boulder | 24 min |
| Jun 7, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 58 min |
| Jun 7, 4:52 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 21 min |
| Jun 7, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 48 min |
| Jun 7, 5:04 PM MDT | Special Weather Statement | BOU | Adams | 41 min |
| Jun 7, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| Jun 7, 5:37 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 53 min |
| Jun 7, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.